Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Amoxicillin gave my son diarrhea :(

Anonymous
Posted by Anonymous
  • 20 Replies

My son has yet again another earinfection. Last one was 3 months ago, he's 18 months, but this time he's having horrible diarrhea with it and with that came a rash via 2nd day of giving the medication. We are careful to change poopy diapers right away, but now pee diapers are making him scream. I did butt paste along with powder, but as soon as I do that, here comes a fart with the runs!!!! 


Any advice? Should I call his dr get medication change? Or get them to prescribe something for his rash? 

Posted by Anonymous on Dec. 30, 2013 at 1:00 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Anonymous
by Anonymous 2 on Dec. 30, 2013 at 1:03 AM
That's what that medicine does.

Id say feed him food with like zero acids

What kinds of food do u feed him
copperked
by on Dec. 30, 2013 at 1:04 AM
Put him on a brat diet (bananas, rice, applesauce, toast), make sure he's well hydrated, and call the Dr in the morning to see what they recommend.
Anonymous
by Anonymous 3 on Dec. 30, 2013 at 1:05 AM
Give him yogurt until he's done with the antibiotic. It's not unusual for it to happen.
Not_A_Native
by Ruby Member on Dec. 30, 2013 at 1:06 AM

With antibiotics, and him still in diapers, there is a good chance that is actually a yeast infection, not just a diaper rash.  Try keeping it dry as much as possible (diaper off if you can) until you can get to the doctor.  And yes, you should go to the doctor to get proper meds for the rash.

Sadly, it's a common "mild" side effect of antibiotics.

TexTornado
by on Dec. 30, 2013 at 1:07 AM

There's another one called Keflex, that comes with a warning on the side that says diarrhea can last up to 3 months!!  Uhhh, no thanks!! 


KylesWifey
by Go HAWKS!!!! on Dec. 30, 2013 at 1:07 AM

Yeah we just when through this with my ds 16 months. We cloth diaper, so I changed him like every 20 minutes just so I cold put a fresh layer of diaper rash cream on him. He rarely gets rashes and the medicine made his Hines bright red and so painful I felt bad :(. BUT with very frequent changes and a whole bunch of cream we were able to get rid of it quick and at night I put a thick layer on!!

Anonymous
by Anonymous 4 on Dec. 30, 2013 at 1:08 AM
It is normal to get diarrhea from antibiotics but if you think it's more call his dr and maybe they can give you a prescription strength rash cream. Do not stop taking the meds without dr approval. It is best to complete antibiotic therapy or the body can build up a tolerance. Hope he feels better soon. :(
kymom23
by on Dec. 30, 2013 at 1:08 AM
Yogurt will help with that. Keep him well hydrated and yes, as a previous poster suggested, feed him the BRAT diet until the diarrhea clears. Definitely phone his Dr's office to see what they suggest as well.

Antibiotics don't discriminate. It kills all bacteria, even the good bacteria in the gut. That's what causes the diarrhea.

Hope he feels better soon.
Roo1234
by Platinum Member on Dec. 30, 2013 at 1:09 AM
I would recommend that any time your child is on antibiotics consider giving him yogurt with live cultures or a probiotic to help keep his system in better balance.
Melissa_4
by Navy Mom on Dec. 30, 2013 at 1:09 AM

Mix some Maloxx with A&D ointment, and if you've got some Balmex or Desitin (works better than Balmex because it's thicker) throw that in to the mix too, and apply to the tush.  Give him some bananas, rice, toast, and cut up apples (not applesauce, it has to be the raw apples, minus the skins), water in a bottle and no dairy products.  That will thicken up the poop and stop the runs.  Diahrrea is a common side effect of Amox, and shouldn't last more than 48 hours.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)